CaltechAUTHORS
  A Caltech Library Service

Topological Effects of Knots in Polymers

Quake, Stephen R. (1994) Topological Effects of Knots in Polymers. Physical Review Letters, 73 (24). pp. 3317-3320. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:QUAprl94

[img]
Preview
PDF
See Usage Policy.

645Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:QUAprl94

Abstract

We present a phenomenological theory of the static and dynamic effects of knots in polymers. The theory is tested by Monte Carlo simulations using the kink-jump-crankshaft and Berg-Foerster-Aragao de Carvalho-Caracciolo-Froehlich algorithms. A long time relaxation mode is discovered in the dynamics of knotted polymers that is not predicted by the Rouse model. This mode is not present in the trivial knot and appears to be the result of purely topological interactions.


Item Type:Article
Additional Information:©1994 The American Physical Society Received 17 June 1994 The author would like to thank Ian McAllister for a valuable introduction to knot theory and Robin Stinchcombe and Stu Whittington for helpful discussions and comments. He acknowledges financial support from the British Marshall Commission.
Record Number:CaltechAUTHORS:QUAprl94
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:QUAprl94
Alternative URL:http://dx.doi.org/10.1103/PhysRevLett.73.3317
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:6867
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:30 Dec 2006
Last Modified:26 Dec 2012 09:26

Repository Staff Only: item control page